Thunderstorm Wind, Woodbury
- When
- August 10, 2:45 AM CST
- Where
- Woodbury County, 5 mi N of Danbury
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.300, -95.717
Thunderstorm winds caused tree and power line damage.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Aug 9, 7:55 PM CST, 6 hours 50 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 855 PM CDT WED AUG 9 2006 .DISCUSSION... PLENTY OF TS GOT GOING EARLIER THIS EVENING IN S CENTRAL SD WHERE THEY HEATED OUT...WITH A STRONG SFC BNDRY NOTED FROM THE WRN PLAINS...ARCING SEWD TO AROUND THE KSUX AREA. SOME GUSTS OVER 50 MPH RECENTLY IN WINNER SD BEHIND SOME DYING CONVECTION IN GREGORY CO... WITH PRESFR THAT COULD BE DUE TO A SMALL WAKE LOW. OTHERWISE...ALMOST PULLED THE TRIGGER ON A WARNING WHEN ONE CELL WAS IN SE GREGORY CO... BUT THE THING STARTED TO WEAKEN RAPIDLY WHEN APPROACHING THE MO RIVER. IT CONTS TO WEAKEN ATTM AS IT MOVES INTO AN AIRMASS WHICH DID NOT MIX OUT WELL TODAY AT ALL...I.E. STRATUS. UPDATED THE GRIDS AND ZFP TEXT EARLIER THIS EVENING...PARTIALLY TO ACCOUNT FOR THE SVR TS WATCH. 00Z RAOBS SHOW A RAPIDLY STABILIZING AIRMASS FM KOAX/KABR TO KMPX...ALTHOUGH EVEN KOAX AND KABR HAVE SOME ISSUES WITH STABILITY IN A COUPLE OF LYRS OFF THE SFC. THEREFORE THE CONVECTION SHOULD WEAKEN AS IT PULLS SLOWLY TO THE E THRU THE CWFA. && .PREV DISCUSSION... NEXT COUPLE OF DAYS COULD PROVE TO BE INTERESTING WITH JUICY BOUNDARY JUST TO THE SOUTH AND A COUPLE OF WEAK IMPULSES THE NEXT 30 HOURS. NAM AND GFS VARY GREATLY ON WHERE MAIN UPPER LEVEL INFLUENCE WILL COME FROM...ESPECIALLY THURSDAY. GFS/NAM DISAGREE ON HANDLING OF WAVE IN MT...WHICH AT 17Z APPEARS TO BE RELATIVELY IMPRESSIVE. OVERALL...NAM KIND OF KILLS THIS FEATURE AND ENHANCES ENERGY CURRENTLY OVER NORTHERN AZ AT 17Z. GFS MAINTAINS MORE STRENGTH IN MT WAVE AND MERGES ALL OF THIS INTO A LARGER TROF ON THURSDAY. RESULTANT DIFFERENCES ARE NOT HUGE BUT POTENTIAL FOR CONVECTION ON THURSDAY WOULD BE GREATER ACROSS THE AREA...AND PLACEMENT OF BOUNDARY THIS AFTERNOON...THE AMOUNT OF CONVECTION THAT DEVELOPS ON IT...AND HOW FAR SOUTH THIS BOUNDARY PUSHES ARE THE MAIN QUESTIONS. NLG PROFILER UNAVAILABLE AND MAKING IT DIFFICULT TO FIGURE WIND PROFILE OVER NORTHERN NEBRASKA. MRR AND MCK PROFILERS HAVE TURNED NORTH AND 500M AND 1000M AND SFC SHOWS MUCH DRIER AIR IN THIS REGION...AND FRONT APPEARS TO POSSIBLY BE ORIENTED SW TO NE FROM WESTERN NEBRASKA INTO EXTREME SOUTHERN SD. SLOWLY INCREASING DIRECTIONAL SHEAR OCCURRING ALOFT PER MRR PROFILER THAT WOULD ALLOW SOME ORGANIZATION TO WHATEVER DEVELOPS...WITH WIND LIKELY MORE OF A THREAT THAN HAIL. AT 19Z...LBF SPECIAL SOUNDING HAS ABOUT 250 J/KG CIN WITH NO REAL ELEVATED CAPE TO WORK WITH IN VERY DRY 850-500 LAYER. BUT...SOMEHOW CONVECTION IS DEVELOPING VERY NEAR NORTH PLATTE...WITH BASES ABOVE 12000 FEET. SO VERY ELEVATED AT THIS POINT. CHECKING THROUGH THE MODELS...WITH NO ELEVATED BOUNDARY NEARBY AND VERY LITTLE UPPER LEVEL SUPPORT...NOT REALLY SURE WHAT THIS CONVECTION IS FIRING ON. WILL AIM FOR LOWS TONIGHT SIMILAR TO THIS MORNING AS STRATUS HAS A PRETTY GOOD CHANCE TO BUILD BACK IN AND DEW POINTS IN THE 70S EVERYWHERE. WILL ALSO BUMP DEW POINTS UP TOMORROW AS WEAK EAST TO SOUTHEAST FLOW SHOULD HELP MAINTAIN SIMILAR DEW POINTS. SATURDAY CONTINUES TO SHOW PROMISE AHEAD OF NEXT COLD FRONT. IN THE LATTER PERIODS(SUN-WED)...BIGGEST DIFFERENCES COME EARLY IN THE PERIOD...WITH UKMET AND ECMWF QUICKER TO ERODE SHORT LIVED SOUTHWEST FLOW ALOFT...WHILE LAST COUPLE OF RUNS OF THE GFS MAINTAIN THIS SOUTHWEST FLOW WHILE DEEPENING A WAVE OVER THE NORTHERN ROCKIES. THESE DIFFERENCES RESULT IN A MORE PROLONGED PERIOD OF POTENTIAL PRECIP FROM THE GFS...LINGERING CHANCES INTO MONDAY AFTERNOON...WHILE THE EUROPEAN MODELS WOULD SHIFT PRECIP EAST OF THE AREA ON SUNDAY. WILL SIDE WITH THE EURO MODELS AND THE 12Z GFS ON TIMING OF FRONT FOR SATURDAY NIGHT INTO SUNDAY. REGARDLESS OF THIS...SUNDAY CONTINUES TO SHOW A LOT OF PROMISE FOR PRECIPITATION WITH A DYNAMIC RIGHT REAR QUAD OF UPPER JET. WILL GO AHEAD AND RAISE POPS TO 60-70 PERCENT FOR SUNDAY...ESPECIALLY RIGHT THROUGH THE HEART OF THE CWA. ENSEMBLE POPS FOR SUNDAY ALSO PRETTY HIGH...KICKING OUT A GREATER THAN 50% CHANCE FOR MORE THAN A TENTH OF AN INCH. AT THIS TIME...NO PRECIP THREAT FOR TUESDAY AND WEDNESDAY. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && MJF/08
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1030 AM CDT WED AUG 09 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-101200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1030 AM CDT WED AUG 09 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THUNDERSTORMS WILL REDEVELOP LATE THIS AFTERNOON ACROSS CENTRAL PORTIONS OF SOUTH DAKOTA. THESE STORMS WILL ORGANIZE AND BE CAPABLE OF HAIL UP TO GOLF BALL SIZE AND WINDS TO 80 MPH THIS EVENING WEST OF THE JAMES RIVER. AN ISOLATED TORNADO IS ALSO POSSIBLE. OTHER STORMS WILL DEVELOP TO THE NORTHWEST...ORGANIZE INTO A COMPLEX...AND MOVE INTO THE AREA MAINLY AFTER MIDNIGHT. THESE STORMS WILL BE CAPABLE OF HAIL TO HALF DOLLAR SIZE AND WINDS TO 80 MPH. STORMS BY LATE TONIGHT MAY REACH SOUTHWEST MINNESOTA...WITH THE THREAT OF ISOLATED QUARTER SIZE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS FROM LATE THURSDAY AFTERNOON THROUGH THURSDAY EVENING WILL BE CAPABLE OF LARGE HAIL AND DAMAGING WIND. THIS THREAT IS HIGHLY CONDITIONAL ON HOW EXTENSIVE THE THUNDERSTORMS ACTIVITY TONIGHT WILL BE...AND WHERE ANY EVENTUAL BOUNDARIES SET UP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 6 PM WEST OF THE JAMES RIVER VALLEY. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. LIEBL
The Omaha radar (KOAX), 122 km away, was scanning. The volume nearest the first event began at 08:46 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds caused tree and power line damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2006Every state in 2006This day in weather historyWarnings in Iowa, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527918.